Extensive nature

FIND A SOLUTION AT Academic Writers Bay

CLOTTING DISORDERS
Brief History. C.W. is an obese 47-year-old woman who sustained a compression fracture of the L-1 and L-2 vertebrae during a fall from a secondstory window. (There was some suggestion that she may have been pushed during an argument with her husband, but the details remain unclear.) She was admitted to the hospital, where her medical condition was stabilized, and surgical procedures were performed to treat her vertebral fracture. Her injuries ultimately resulted in a partial transection of the spinal cord, with diminished motor and sensory function in both lower extremities. She began an extensive rehabilitation program, including physical therapy and occupational therapy. She was progressing well until she developed shortness of breath and an acute pain in her right thorax. Her systolic blood pressure also decreased and remained below 90 mm Hg. A pulmonary angiogram was administered to provide a defi nitive diagnosis of massive pulmonary embolism. Evidently, C.W. had developed deep vein thrombosis in both lower extremities, and a large embolism from the venous clots had lodged in her lungs, producing a pulmonary infarction.
Drug Treatment. Because of the extensive nature of the pulmonary infarction and her persistent hypotension, a fi brinolytic agent was used to attempt to resolve the clot. Alteplase (Activase) was administered intravenously, with 100 mg of the drug infused slowly over 2 hours. To prevent further thromboembolism, alteplase infusion was followed by heparin. A low-molecular weight heparin (enoxaparin [Lovenox], 1.5 mg/kg body weight) was administered subcutaneously once each day. Clotting time was monitored by periodic blood tests during the heparin treatment. After 7 days of heparin therapy, C.W. was switched to warfarin (Coumadin). Warfarin was administered orally, and the dosage was adjusted until she was receiving 5 mg/d. Oral warfarin was continued throughout the remainder of the patient’s hospital stay, as well as after discharge.
1. What effect would the drugs administered to resolve the thromboembolic episode have on this patient’s physical rehabilitation?
2. What precautions should be considered when this patient is administered thrombolytic and anticoagulant drugs?

READ ALSO...   Experience
Order from Academic Writers Bay
Best Custom Essay Writing Services

QUALITY: 100% ORIGINAL PAPERNO PLAGIARISM – CUSTOM PAPER